Restricted graphical log-linear models

Authors

  • Ricardo Ramírez-Aldana Faculty of Sciences, UNAM
  • Guillermina Eslava-Gómez Faculty of Sciences, UNAM

DOI:

https://doi.org/10.17713/ajs.v44i4.74

Abstract

We introduce a new type of graphical log-linear model called restricted graphical log-linear model. This model is obtained by imposing equality restrictions on subsets of main effects and of first-order interactions. These restrictions are obtained through partitions of the variable and first-order interaction sets. The vertices or variables in the same class have the same main effects in all their categories and the first-order interactions in the same class are equal. We study its properties and derive its associated likelihood equations and give some applications. A graphical representation is possible through a coloured graph.

Author Biographies

Ricardo Ramírez-Aldana, Faculty of Sciences, UNAM

Department of Mathematics

External lecturer

 

Guillermina Eslava-Gómez, Faculty of Sciences, UNAM

Department of Mathematics

Lecturer

References

Agresti A (2002). Categorical data analysis. 2nd edition. John Wiley and Sons, New York.

Andersen E (1991). The statistical analysis of categorical data. 2nd edition. Springer-Verlag, Heidelberg.

Bishop YMM, Fienberg SE, Holland PW (1975). Discrete multivariate analysis. MIT Press, Cambridge, Massachusetts. Reprinted by Springer, New York, 2007.

Bondy JA, Murty USR (1976). Graph theory with applications. MacMillan Press, London.

Bowker AH (1948). "A test for symmetry in contingency tables." Journal of the American Statistical Association, 43 (244), 572-574.

Caussinus H (1965). "Contribution à l´analyse statistique des tableux de corrélation." Annales de la Faculté des Sciences de Toulouse, 29, 77-182.

Drton M, Richardson TS (2008). "Binary models for marginal independence." Journal of the Royal Statistics Society Series B, 70 (2), 287-309.

Edwards D (2000). Introduction to graphical modelling. 2nd edition. Springer-Verlag, New York. PC-program MIM by the same author and used in the book can be downloaded from

http://www.hypergraph.dk.

Gottard A (2009). "Graphical log-linear models for homologous factors." Paper presented at S.Co.2009, Politecnico di Milano, Milano, Italy. Available from http://www2.mate.polimi.it/ocs/viewabstract.php?id=137&cf=7.

Gottard A, Marchetti GM, Agresti A (2011). "Quasi-symmetric graphical log-linear models." The Scandinavian Journal of Statistics, 38 (3), 447-465.

Haberman SJ (1972). "Algorithm AS 51: log-linear fit for contingency tables." Applied Statistics, 21 (2), 218-225.

Haberman SJ (1976). "Correction to AS 51: log-linear fit for contingency tables." Applied Statistics, 25 (2), 193.

Højsgaard S, Lauritzen SL (2008). "Graphical Gaussian models with edge and vertex symmetries." Journal of the Royal Statistics Society Series B, 70 (5), 1005-1027.

Kateri M, Mohammadi F, Sturmfelds B (2014). "A family of Quasisymmetry models." Available from arXiv:1403.0547v2.

Lauritzen SL (1996). Graphical models. Clarendon Press, Oxford, England.

Lovison G (2000). "Generalized symmetry models for hypercubic concordance tables." International Statistical Review, 68 (3), 323-338.

Mair P (2007). "A framework to interpret nonstandard log-linear models." Austrian Journal of Statistics, 36 (2), 89-103.

Meiser T, von Eye A, Spiel C (1997). "Log-linear symmetry and quasi-symmetry models for the analysis of change." Biometrical Journal, 39 (3), 351-368.

Ramírez-Aldana R (2010). Restricted or coloured graphical log-linear models. Ph.D. thesis, Graduate studies in Mathematics, National Autonomous University of Mexico, UNAM, Mexico. Available from http://132.248.9.195/ptb2011/enero/0666028/Index.html.

Tahata K, Yamamoto K, Nagatani N, Tomizawa S (2009). "A measure of departure from average symmetry for square contingency tables with ordered categories." Austrian Journal

of Statistics, 38 (2), 101-108.

Yamamoto H, Iwashita T, Tomizawa S (2007)."Decomposition of symmetry into ordinal quasi-symmetry and marginal equimoment for multi-way tables." Austrian Journal of Statistics, 36 (4), 291-306.

Published

2015-12-06

How to Cite

Ramírez-Aldana, R., & Eslava-Gómez, G. (2015). Restricted graphical log-linear models. Austrian Journal of Statistics, 44(4), 17-33. https://doi.org/10.17713/ajs.v44i4.74

Issue

Section

Articles